Morse-Smale complexes for piecewise linear 3-manifolds

Published

Journal Article

We define the Morse-Smale complex of a Morse function over a 3-manifold as the overlay of the descending and ascending manifolds of all critical points. In the generic case, its 3-dimensional cells are shaped like crystals and are separated by quadrangular faces. In this paper, we give a combinatorial algorithm for constructing such complexes for piecewise linear data.

Full Text

Duke Authors

Cited Authors

  • Edelsbrunner, H; Harer, J; Natarajan, V; Pascucci, V

Published Date

  • January 1, 2003

Published In

  • Proceedings of the Annual Symposium on Computational Geometry

Start / End Page

  • 361 - 370

Digital Object Identifier (DOI)

  • 10.1145/777792.777846

Citation Source

  • Scopus